MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH EM-TEC ADULT FLOW PROBE; Control, pump speed, cardiopulmonary bypass

THORATEC SWITZERLAND GMBH EM-TEC ADULT FLOW PROBE; Control, pump speed, cardiopulmonary bypass
Model Number 201-30105
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of an s3: system fault alarm was confirmed via the log file that was extracted from the centrimag console during testing.Data from (b)(6) 2024 was reviewed.The system was power cycled multiple times throughout the data, and the pump operated at intended set speeds.Three s3: system fault alarms were observed correlating to flow- and communication-related sub-faults.Due to the alarms, the flow value displayed as 0 lpm while the system was in use; however, the alarms did not prevent the system from operating at intended set speeds.The alarms intermittently cleared and reactivated upon each power cycle.No other notable events were observed.The returned centrimag flow probe (serial number 91704) was functionally tested at the european distribution center and at the product performance engineering department.Atypical events were unable to be reproduced throughout all testing, and the probe fully functioned as intended.Available information for this event indicates that the patient was switched to backup equipment with no symptoms to resolve the event.The root cause of the reported event was unable to be conclusively determined through this analysis.Review of the device history record for centrimag flow probe, serial number 91704, showed the device was manufactured in accordance with manufacturing and qa specifications.The 2nd generation centrimag system operating manual section 3 "warnings and precautions" warns "one additional 2nd generation centrimag primary console, motor and flow probe are required as backup system in the immediate vicinity of each patient whenever the centrimag or pedivas blood pump is used.The backup console must be connected to the backup motor and to the backup flow probe, have a battery charge sufficient for at least one hour of operation, be connected to ac power (except during transport) and be immediately available should the main console, motor or flow probe experience a malfunction." the 2nd generation centrimag system operating manual section 11.1-"appendix i ¿ console alarms and alerts" contains a list of console alarms and alerts, as well as appropriate operator response to these events.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that the console had an s3 alarm.It was noted that a patient was on the system for a brief time.The console was restarted but it still had the alarm active.The patient was moved to a backup system with new console, motor, and flow probe.The new products worked as expected and the patient had no symptoms related to the event.

Brand Name
EM-TEC ADULT FLOW PROBE
Common Device Name
Control, pump speed, cardiopulmonary bypass
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key20043660
Report Number3003306248-2024-04415
Device Sequence Number7959404
Product Code DWA
UDI-Device Identifier07640135140108
UDI-Public(01)07640135140108(10)
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K020271
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number201-30105
Device Catalogue Number201-30105
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2024
Initial Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown